500+ Drugs that Cause Depression and Suicide – AKA Akathisia

Print Friendly, PDF & Email
September 4, 2018 | 3 Comments

Comments

  1. I suffered a host of physical and psychological symptoms when attempting to discontinue Risperidone in 2012. The attempt to discontinue this medication had a cascade effect that that would affect the next 5 years resulting in numerous psychotropic medication changes.

    Now my symptoms have a name: Akathisia.

    My psychiatrist at the time taught, and continues to teach, at a reputable university specializing in mood disorders, and he watched me suffer and documented I was experiencing dysphoria on several occasions and prescribed Nabilone for pain.

    He never came clean and identified any of my symptoms as a result of the medications he prescribed and easily transferred my medical charts when I requested another mental health care provider.

    How can a psychiatrist caring for over 700 patients a year for several decades not have an understanding of Akathisia resulting from discontinuing antipsychotics.

    Akathisia is the “Elephant in the Room” and healthcare providers need to be held accountable.

  2. Totally endorse what Victoria says here. Our son had terrible AKATHISIA when on Risperidone, which led to a lifetime of similar experiences as Victoria, till his prescripticide. How indeed CAN a psychiatrist of such standing as she describes, not realise that antipsychotics, (and many other drugs) cause life ruining AKATHISIA, and have let her suffer in ignorance. Because to admit it would blow modern psychiatry to pieces, myths would be exploded, lawsuits for compensation would bankrupt the prescribers and the makers, and the fallout would be unimaginable (and 😊 wonderful….) That’s why. But the elephants are on the march now , painted like Elmer and getting noticed.

  3. I was wondering about anaesthetics too, not on the list here as far as I can see. After certain local dental anaesthetics I can feel very strange and anxious, shaky, mind in freefall etc. Also, what about Fentanyl as an anaesthetic, could that cause strange thoughts, anxiety, feelings of disassociation, possible AKATHISIA?

Leave a Reply